Alert archive / Utah / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 31, 2014, 2:40 PM MDT for Washington County, Utah. It took effect at Jun 2, 2014, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2014, 2:40 PM MDT (20:40 UTC)
- In effect from
- Jun 2, 2014, 12:00 PM MDT
- Expired
- Jun 2, 2014, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4806 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS85 KSLC 312040 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 240 PM MDT SAT MAY 31 2014 UTZ497-010400- /O.NEW.KSLC.FW.W.0007.140602T1800Z-140603T0400Z/ /O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/ MOJAVE DESERT- 240 PM MDT SAT MAY 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE INTO THIS EVENING THEN RELAX BY 10 PM MDT. WINDS WILL REMAIN BELOW 25 MPH SUNDAY BUT THEN SOUTH WINDS WILL INCREASE MONDAY AFTER NOON TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH THROUGH 10 PM MDT MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT THIS AFTERNOON AND EVENING AND THEN AGAIN MONDAY AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
946 WWUS85 KSLC 010306 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 906 PM MDT SAT MAY 31 2014 UTZ497-011200- /O.CAN.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/ /O.CON.KSLC.FW.W.0007.140602T1800Z-140603T0400Z/ MOJAVE DESERT- 906 PM MDT SAT MAY 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING FOR FIRE WEATHER ZONE 497. A RED FLAG WARNING WILL BE IN EFFECT FOR LOW HUMIDITIES AND WIND FOR FIRE WEATHER ZONE 497 ON MONDAY BEGINNING AT NOON MDT AND CONTINUING THROUGH 1000 PM MDT MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DECREASE THROUGH THE BALANCE OF THE EVENING. WINDS WILL REMAIN BELOW 25 MPH SUNDAY...THEN SOUTH WINDS WILL INCREASE MONDAY AFTER NOON INTO THE 20 TO 30 MPH RANGE WITH GUSTS OVER 40 MPH THROUGH 10 PM MDT MONDAY EVENING. * RELATIVE HUMIDITY...POOR HUMIDITY RECOVERIES ARE ANTICIPATED TONIGHT AND AGAIN SUNDAY NIGHT. MONDAY AFTERNOON HUMIDITIES WILL DROP INTO THE 6 TO 8 PERCENT DURING THE AFTERNOON AND EVENING PERIOD. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
012 WWUS85 KSLC 010741 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 141 AM MDT SUN JUN 1 2014 UTZ497-012300- /O.CON.KSLC.FW.W.0007.140602T1800Z-140603T0400Z/ MOJAVE DESERT- 141 AM MDT SUN JUN 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT MONDAY AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
015 WWUS85 KSLC 012032 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 232 PM MDT SUN JUN 1 2014 UTZ497-021200- /O.CON.KSLC.FW.W.0007.140602T1800Z-140603T0400Z/ MOJAVE DESERT- 232 PM MDT SUN JUN 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 2 TO 5 PERCENT MONDAY AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
395 WWUS85 KSLC 020845 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 AM MDT MON JUN 2 2014 UTZ497-030400- /O.CON.KSLC.FW.W.0007.140602T1800Z-140603T0400Z/ MOJAVE DESERT- 245 AM MDT MON JUN 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. * RELATIVE HUMIDITY...AS LOW AS 2 TO 5 PERCENT THIS AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
936 WWUS85 KSLC 022019 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 219 PM MDT MON JUN 2 2014 UTZ497-030400- /O.CON.KSLC.FW.W.0007.000000T0000Z-140603T0400Z/ MOJAVE DESERT- 219 PM MDT MON JUN 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. * RELATIVE HUMIDITY...AS LOW AS 2 TO 5 PERCENT THIS AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 31, 10:18 AM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 31, 10:18 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1018 AM MDT SAT MAY 31 2014 .SYNOPSIS...A DRIER AIRMASS WILL BE IN PLACE OVER THE AREA TODAY. A GENERALLY DRY COLD FRONT WILL ENTER NORTHERN UTAH TONIGHT...THEN SETTLE INTO SOUTHERN UTAH TOMORROW. A WARMING TREND WILL RETURN FOR EARLY NEXT WEEK. && .DISCUSSION...CLEAR TO MOSTLY CLEAR SKIES EXIST ACROSS UTAH AND SOUTHWEST WYOMING THIS MORNING...AS A DRIER AIRMASS HAS PUSHED INTO THE CWA FROM THE WEST OVERNIGHT. READINGS FROM BOTH THE SATELLITE AND THE 12Z SOUNDING INDICATE PRECIPITABLE WATER VALUES OF 0.2-0.4 INCHES OVER THE AREA...WITH SLIGHTLY HIGHER VALUES OVER FAR EASTERN UTAH. THIS SHOULD HELP TO REDUCE CONVECTIVE DEVELOPMENT THIS AFTERNOON...THOUGH ISOLATED THUNDERSTORMS ARE STILL EXPECTED OVER THE HIGHER TERRAIN OF CENTRAL AND NORTHERN UTAH. A COUPLE OF MODELS INDICATE THAT ISOLATED CELLS ARE ALSO POSSIBLE OVER THE SAN RAFAEL SWELL AND THE WASATCH FRONT...BUT FOR NOW THE 10 PERCENT POP IN THESE AREAS SEEMS FINE. THE TROUGH OVER THE WEST COAST THAT HELPED MOVE THE DRIER AIR OVER THE REGION WILL ALSO PUSH A SHALLOW COLD FRONT INTO THE AREA TONIGHT. NO ADDITIONAL PRECIPITATION IS EXPECTED WITH THIS BOUNDARY...BUT IT SHOULD HELP TO COOL TEMPERATURES TOMORROW BY AS MUCH AS 10 DEGREES FAHRENHEIT COMPARED TO TODAYS HIGHS. THE ROLLER COASTER TEMPS WILL CONTINUE MONDAY AND TUESDAY...AS ANOTHER TROUGH BRINGS WARM SOUTHERLIES FOLLOWED BY ANOTHER ROUND OF COLD ADVECTION. THE FORECAST FOR TODAY LOOKS FINE AND NO UPDATES ARE PLANNED FOR THIS MORNING. WILL MONITOR CONVECTIVE ACTIVITY THIS AFTERNOON TO SEE IF POPS NEED TO BE EXPANDED...BUT FOR NOW DO NOT EXPECT SIGNIFICANT ACTIVITY OUTSIDE EXISTING POPS. && .AVIATION...SOUTHERLY WINDS AT THE SLC TERMINAL WILL CONTINUE THROUGH THE MORNING HOURS...WITH A 20 PERCENT CHANCE THAT WINDS WILL GUST TO 30 MPH OR GREATER BETWEEN 16Z AND 19Z. WINDS ARE EXPECTED TO SHIFT TO WEST-NORTHWESTERLY BETWEEN 19Z AND 21Z...WITH A SLIGHT CHANCE THAT WINDS REMAIN SOUTHERLY THROUGH 22Z. THERE IS ALSO A 10 PERCENT CHANCE THAT A THUNDERSTORM COULD PRODUCE GUSTY ERRATIC WINDS AT THE TERMINAL THIS AFTERNOON...BUT MOST OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN EAST OF THE SALT LAKE VALLEY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR UTZ497. WY...NONE. && SCHOENING/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 31, 4:49 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 449 AM MDT SAT MAY 31 2014 UTZ001>016-019>021-517-518-WYZ021-011230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 449 AM MDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL INCREASE TODAY AND BECOME GUSTY ESPECIALLY IN THE WESTERN VALLEYS OF UTAH THIS AFTERNOON. THIS WILL BRING HAZARDOUS FIRE WEATHER CONDITIONS TO THE FAR SOUTHWESTERN OUTLOOK AREA WHERE FUELS ARE CRITICALLY DRY. ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY MAINLY OVER THE MOUNTAINS IN THE NORTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS AND DRY AIRMASS ON MONDAY COULD PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS ONCE AGAIN ACROSS THE FAR SOUTHWESTERN OUTLOOK AREA. THIS IS SPRING RUNOFF SEASON. REMEMBER THAT WATERWAYS ARE RUNNING HIGHER AND ARE VERY COLD. PLEASE KEEP CHILDREN AND PETS AWAY FROM THE WATER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Red Flag Warnings in Utah, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.